I had an allergic reaction after taking only took two Levaquin and continue with adverse affects, such as visual damage (neurological in nature according to the ophthalmologist), bone pain, burning in the calf muscles, involuntary muscle contractions, and now, over two months after the reaction, an inflamed tendon in my right hand (could have been caused by the Levaquin OR the methylprednisolone I was given to combat the reaction to the Levaquin).
As you say, warnings tend to be buried in the fine print. I'm not particularly an "athletic" person, but for a 5'5", 110 lb. "delicate" woman, I do lots of lifting and working around the house! When an ordinary, healthy person suddenly develops health problems immediately after a reaction to a medication, it is only logical to assume that the culprit is the medication, but no one believes us. I'm to the point that I don't even consider pursuing the cause behind the current problems because I don't think they can be fixed and my theories will only be laughed straight out of the doctor's office.
When I began having the allergic reaction, I couldn't breathe, even felt as though I only had a tiny straw down my throat to breath through, but the doctor told me there was nothing wrong. The visual problems started the same day. He asked me if these problems were listed on the monograph the pharmacy gave me, and when I told him yes, he told me not to pay attention to those monographs, to ignore them. After an unholy night of muscle contractions, crawling sensations under the skin, and so on ad nauseum, the next night I was in the emergency room with a severe, all-consuming nodular rash, and THAT'S when I lost faith in the medical profession as a whole.
Last Updated 6/24/04